We report a rare case of subarachnoid hemorrhage (SAH) in a man who acquired factor VIII inhibitor and suffered coagulopathy a month after disease onset. Acquired factor VIII inhibitors in patients without hemophilia is a rare disease characterized by severe bleeding as a result of antibody against factor VIII. A 61-year-old male, who had a past history of hypertension, underwent resection for colon cancer at the local hospital. Ten days after surgery he suffered septic shock that required intensive use of antibiotics. Two days after this episode, he had a sudden loss-of-consciousness attack, and was referred to our hospital with the diagnosis of SAH. Emergency angiography revealed a dissecting aneurysm at the right intracranial vertebral artery distal to the origin of the posterior inferior cerebellar artery. The aneurysm was successfully treated with endovascular parent artery occlusion. However, after a placing ventriculo-peritoneal shunt a month later, he developed severe coagulopathy due to acquired factor VIII inhibitor.
|Number of pages||5|
|Publication status||Published - 2009 Dec|
- Acquired hemophilia
- Factor VIII inhibitor
- Subarachnoid hemorrhage